With Botox for crow's feet are there more or less chance of getting eyelid/eyebrow ptosis (drooping)? My question is, is there more chance of getting ptosis from crow's feet treatment compared to frown lines or forehead treatment?
Is Botox for Crow's Feet Less Likely to Cause Eyelid Droop?
Doctor Answers (13)
Can Botox Treatment of Crow's Feet cause Eyelid Drooping? Ask Dr Ellen
Crow's feet are usually treated from the far (lateral) side of the eye.
The muscle that raises and lowers the eyelid is above the eye.
For this reason, treatment of Crow's feet does not usually impact on eyelid movement.
Thanks for asking! Dr Ellen
Drooping of the eyelid after Botox
When Botox is injected too close to the mid to lateral portion of the eyebrow, drooping can occur. This is not common. Treatment of the Crow's feet should not result in drooping of the eyelid.
Botox for crows feet and droopy eyelid
A droopy eyelid is very uncommon with botox injections. The muscle that opens the eye (levator) can be affected by the product if it is placed and over the eyebrow.
It would be very unlikely to affect the levator muscle with lateral injections for crows feet as these lines are under the lateral corner of the eyes.
You might also like...
Droopy Eyelid with Botox Cosmetic
Correct, neuromodulators such as Botox Cosmetic, placed in the Crow's feet area are much less likely to result on a droopy upper eyelid or brow. Botox is a great treatment for wrinkles, frown lines, brow lines, and crow's feet. Eyelid ptosis or droopy eyelid are uncommon after any treatment, and more commonly associated with forehead or glabellar Botox treatment.
Web reference: http://www.potomacplasticsurgery.com/med-spa/botox.cfm
Ptosis from Botox Injections of the Crow's Feet?
We have never seen a case of Ptosis (eyelid dropping) caused by Botox injections of the crow's feet area. The amount of Botox injected would have to be fairly large and the migration of the product fairly broad for this to occur.
I suppose with enough Botox and enough solution (lots of saline solution and not too much Botox) it's possible, but still very unlikely. If you're with an experienced injector you will not have to worry about this issue.
Web reference: http://www.celibre.com/botox.aspx
Drooping from botox
eyebrow or eyelid drooping is not common but when it does occur, it typically is caused by Botox injected in the forehead too close to the level of the eyebrows over the pupil line.
Botox for Crow's Feet
The use of Botox for Crow's Feet (wrinkles on the outside of the eyes) is rarely associated with developing a drooping eyelid (ptosis). Ptosis is more common when treating forehead wrinkles and lines between the eyebrows.
Eyelid ptosis may occur after a Botox treatment to your frown lines, but not your crow's feet.
I have seen a few cases of temporary ptosis (eyelid droop) after a Botox treatment to the frown lines. Other than bruising or failure to get a desired result, I have not seen any other problems associated with a Botox treatment to the crow's feet.
I hope this is helpful for you.
Web reference: http://ericmjoseph.com/index.cfm/PageID/4248
Yes, less likely
The muscle that form the crow's feet lines also pulls the eyebrows down. Treating this area tends to improve eyebrow ptosis. However, if standard treatments are placed too close to the corner of the eye, it is possible for BOTOX to drift into the eyelid and cause an actual eyelid ptosis. The incidence of this type of problem is low and you injector is likely to treat about 1 cm outside the orbital rim to reduce the risk of this type of problem.
Web reference: http://www.lidlift.com
Droopy eyelids with Botox
There should be a low incidence of eyelid ptosis when injecting Botulinum toxin for treatment of crow's feet. This is more likely to follow forehead or brow injections.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.